Hi, I wonder if anyone could help me, I am due to start on the Neupro Rotigotine patch 2mg, I have just been for the prescription today, I will take this along with madopar and azilect, however, after reading the information leaflet abouth the patches, I am really worried, the side effects are quite scary, they are worse than what I go through without them, it states that you can have hallucinations, involuntary movements, swelling, vertigo etc, I am now wondering if I even want to start them. I know that all drugs have side effects, but I am really scared. I know that everyone is different but if you use these patches, would you be kind enough to let me know how you find them.
I was on it and at times felt I was on a high
I was online moving money at 6am in the morning etc,fortunately I realised in time I had a problem,was also buying too much on e bay etc. This was when I was up to 6mg,reduced it gradually after speaking to the consultant.
After my experience there is no way would I take any dopamine agonist,but plenty people do with no problems.
Medications have side effects that impact on some not others.
I would suggest trying them the side effects may not appear, give them a chance.
If you do start taking them discuss any side effects (if you do get them) with your nurse, gp specialist dont just stop taking them. Most meds need time to settle down.
It is always your choice and we all weigh up the benefits against any negative reactions.
Nothing ventured, nothing gained.
PDUK have a helpline and a brilliant pd nurse who will call you back and discuss any issues. Try your pdnurse or the person prescribing those meds first, if you prefer.
Hi Anne, thank you for replying to my post.
I think I am going to hold on for now and have a good think about the patches.
Thank you again for your comments, take care.
Thank you for taking the time to reply to my post.
I have decided to wait a little while and have a good think about the patches, I know that I may not get all or any of the side effects but I am that I may get some, especially the hallucinations.
Thank you again for your comments, take care.
When you read the list of side effects of DAs, it is scary. Im on Ropinerol 12mgs, steadily moved up from 2mgs over 15 months. I haven’t had any negative side effects but my husband and I keep an eye out for anything different. It suits some nd not others. I see you’ve decided not to go ahead for now and that’s good. If you don’t feel ready you have to be in control of your own medication.
Hi, thank you for taking the time to reply, I am sorry with my late response, I have not been on the forum for a few weeks. I have still not started on the patches and I feel ok but I will try them and see how I get on, just not sure when, maybe when I have my next weeks holiday off work as I worry about being poorly whilst travelling to work on the bus and also in work.
Thanks again for the info, you take are.
Not been on the forum for a few months, so hope everyone is ok.
I started on the patches which have been ok up to now, however, when I take them off I have a bright red square mark which is really itchy and they are taking ages to disappear, also when the patch has been on for a few hours it stings and feels itchy, is this normal?
Hi paddy , I was given the patches last week by my PD consultant , to fill in the gaps , he said my madapor only works for three hours and it would help me a a lot , but like you I read the side effects and was scared stiff , and I have decided to not have them and will carry on in my own strength , what’s left , I find I have to keep busy and it works for me ,my watch reminds me when its tablet time , its a great buy from the PD shop , God bless you all , ray
Hi, thank you for your reply, I have not been on the forum for a while so have only just read it. I am coming off the patches and starting on the tablet form, apart from the red and itchy patches I did not have any other side effects, so I am happy to carry on with the medication. All the best to you, keep well.
Hi paddy , thanks for your reply , after reading your comments re coming off the patches , I have decided to say off them until I see my PD nurse. Am expecting a appointment soon , am finding it a bit of a struggle at the moment , lots of big gaps with tremors , but keeping my self busy doing jobs , finding it helps to be as active as possible , God bless you , ray
I am using 2mg/24 hours Neupro patch and I find it useful as it improves my state of well being,
Everyone may not have the same experience and you will report any side effects to your Neurologist and be guided by their advise .